MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553690
Medical Device Problem Codes Difficult to Remove (1528); Human-Device Interface Problem (2949); Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on august 18, 2021 that a hot axios stent was implanted in a transgastric position to treat a 7cm pancreatic fluid collection during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2021.During the axios removal procedure performed on (b)(6) 2021, it was noted that the stent migrated into the collection.The physician attempted to remove the stent using a rat tooth forceps; however, the stent was unable to be visualized due to tissue overgrowth and could not be removed.The physician then attempted to remove some of the tissue to expose the stent for removal; however, this was also unsuccessful.The patient was referred to surgery and a distal pancreatectomy was performed the same day to remove the stent.The patient experienced patient complications and was admitted to the hospital for the surgery to remove the stent and recovery.Reportedly, the patient is expected to fully recover.

Brand Name
AXIOS
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12453618
Report Number3005099803-2021-04679
Device Sequence Number1194577
Product Code PCU
UDI-Device Identifier00191506008093
UDI-Public00191506008093
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K203132
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2022
Device Model NumberM00553690
Device Catalogue Number5369
Device Lot Number0027385403
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2021
Initial Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;